Patient Comments: Cortisone Injection - Knee And Hip

Share your experience with cortisone injections in your hip or knee

Comment from: terri, 45-54 Female (Patient) Published: July 17

I just had hip injection in my hip at 9;30 this morning. I came home iced now im experiencing flu like symptoms. Chills (and its 94 today and 72 in my home)headache, I was looking to see if other people had also had this as a side effect.

Was this comment helpful?Yes
Comment from: is it just me, 65-74 Female (Patient) Published: July 02

1st day after having cortisone injected into knee felt fine. Two days later stepping out of car I had such pain could not walk. On return to Dr. I had an MRI. There was a vast amount of fluid (which was not on the 1st. x-rays). Also much bone erosion. Was told I had a stress fracture and would "be fine in a few days". When I asked if the injection caused it was told that it never happens unless numerous injections......That was 2 years ago and my knee "crunches" and pains more than before I started treatment. I will go to my grave thinking the injection caused it. But one thing I learned, I will never have another cortisone injection!!

Was this comment helpful?Yes
Comment from: jnurse2002, 45-54 Female (Patient) Published: June 13

I had my first cortisone injection today in my right shoulder. I was excited at the doctors office because immediately after I was able to move my arm far better than before the injection. The problem is that here I am 10 hours after the injection and my shoulder feels stiff and slightly more painful than prior to the injection. My range of motion is very limited. I am going to see how it feels tomorrow but if the symptoms persist, the doctor will be getting a phone call.

Was this comment helpful?Yes
Comment from: helena, 55-64 Female (Patient) Published: June 10

Insulin dependent diabetic some 50 yrs. Given cortisone shot on hip for bursitis and 2 weeks later had 2 low blood sugars whilst driving. Sugars never went so low so frequently before this. License on hold till this is resolved. Medical doc told me this can happen 2 weeks later. One week later she's telling me cortisone will make blood sugar go up. I'm tormented

Was this comment helpful?Yes
Comment from: 65-74 Female (Patient) Published: June 10

I have inflammation of my face and sweating and insomnia. I got the shot yesterday.

Was this comment helpful?Yes
Comment from: CathiD, 55-64 Female (Patient) Published: June 05

I had a cortisone shot in my right knee yesterday due to swelling after a scope (6 weeks ago). It didn't hurt nearly as bad as I expected...thank God. I had a blistering headache all night...it's gone right now. The swelling is down already...I'm so surprised! I'm experiencing an itchy rash on my chest. I hope that goes away soon...so far so good.

Was this comment helpful?Yes
Comment from: Laura, 55-64 Female (Patient) Published: April 24

I have been receiving cortisone shots in one or both knees for more than 10 years. About five years ago, I started developing side effects. The rapid heartbeat doesn't always happen, but lasts only the first day. Extreme facial flushing appears on the second day and is mostly gone by the third day. A metallic taste in my mouth starts on the second day and lasts about four days. A headache started lasts about 24 hours. I guess it's worth it, as I've been doing this a long time. A knee replacement surgery three years ago means I have fewer injections. I'm not ready to go through another knee replacement.

Was this comment helpful?Yes
Comment from: IPeacock, 45-54 Female (Patient) Published: April 22

I received my first injection in my left knee and felt relief with 30 minutes, but was slightly lightheaded for the same 30 minutes. Due to my age, I thought the heat/temperature I was having was premenopausal. I received my second injection to the same joint five days ago and had the same symptoms. I felt flu-like hot flashes, my knee joint felt like it had a bubble or balloon around it, and the nerves occasionally jumped – which is extremely irritating.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.